December 9, 2010 at 6:05 am #88742
AnonymousInactiveDecember 9, 2010 at 6:05 amPost count: 14413
This is the reason why I dislike taking my Vyvanse. I’m at the lowest dose possible. When the meds wear off in the pm I’m so irritable. I tried other meds. They’re worse when they wear off. I don’t like feeling that way at all. Not much written about that topic.
Another thing… if I don’t take my ADD meds for a day (on a drug-free vacation), I’m twice as slow as I normally am without my meds.
Frustrating. Sure the meds work but you have to keep taking them like for the rest of your life. It’s not something like antidepressants that you take for some time and the doc gradually weans you off of them when your depression got fixed.
Is this just me?REPORT ABUSEDecember 9, 2010 at 1:50 pm #97369
AnonymousInactiveDecember 9, 2010 at 1:50 pmPost count: 14413
I have the same problem. Plus the meds keep me awake very late which in turn makes you tired the next day so the first day on meds is the best for me and after about four or five days, I have to take a break.REPORT ABUSEDecember 9, 2010 at 2:33 pm #97370
billdMemberDecember 9, 2010 at 2:33 pmPost count: 913
I’m always irritable – is that part of this, or meds? I’m not on any meds, so I would hate to have to live with me if I was on meds and they wore off and my irritability was worse!
Is there another med that will do the trick with less side effect?REPORT ABUSEDecember 14, 2010 at 6:51 pm #97371
AnonymousInactiveDecember 14, 2010 at 6:51 pmPost count: 14413
I’ve been taking ritalin for years and every day when it wears off I can be cool then something will make me mad and I fly into a RAGE. I only recently discovered that taking lorazipam (adivan) helps counteract the possibility of me flying off the handle. Downer for an upper, I know but it seems to work.REPORT ABUSEDecember 16, 2010 at 8:27 pm #97372
AnonymousInactiveDecember 16, 2010 at 8:27 pmPost count: 14413
drugs like Concerta try to address the irritability of coming off of a stimulant (My doctor did tell me that irritability is a side effect of many stimulants wearing off) Concerta is time released to work over a 12 hour period. You can try to time your taking the pill to line up with when you plan to go to bed, thus you will be going to sleep once irritability kicks in.REPORT ABUSEDecember 18, 2010 at 3:34 am #97373
AnonymousInactiveDecember 18, 2010 at 3:34 amPost count: 14413
have you tried coffee when you dont take your meds? sometimes it helps me…REPORT ABUSEDecember 21, 2010 at 9:19 am #97374
AnonymousInactiveDecember 21, 2010 at 9:19 amPost count: 14413
When I first went on Ritalin, I experienced the same problem of the meds wearing off before I was done for the day. Now I take 2 different Ritalin pills at 7:00 a.m. I take a regular Ritalin which kicks in about 1/2 hour and I take Ritalin LA (long acting) which gets me through until about 9:00 p.m. If I still need to focus, a cup of coffee will usually buy me another hour.REPORT ABUSEApril 16, 2011 at 4:11 pm #97375
CarrieMemberApril 16, 2011 at 4:11 pmPost count: 529
I am finding this exact same problem right now. When they wear off im very irritable. Is it not possible to take a lower dose to help ease yourself off in the day? Im going to ask my Doctor about it.REPORT ABUSEApril 18, 2011 at 12:17 am #97376
AnonymousInactiveApril 18, 2011 at 12:17 amPost count: 14413
Some short acting methylphenidate just before the Concerta wears off should smooth out the end. Of course, just let people know around what time you are usually irritable and they should stay away from you. That withdrawal should only last about an hour or less.REPORT ABUSEApril 18, 2011 at 3:08 am #97377
CarrieMemberApril 18, 2011 at 3:08 amPost count: 529
Hahaha I like how you say that I should warn others to stay away for that hour! Your right it only does last an hour!REPORT ABUSEApril 30, 2011 at 6:37 pm #97378
AnonymousInactiveApril 30, 2011 at 6:37 pmPost count: 14413
My Psychiatrist put me on Lamictal and Resperidone to address my mood swings and explosive temper when coming off of my Adderall XR. My M.D. later changed my Adderall XR to the shorter acting adderall twice a day. Later after some testing for depression, he put me on Abilify. I ‘ve got to admit that I am feeling better. Has anyone else ever heard of this combo. of Meds before? I’ve looked all over TotallyADD for any reference to this combo and found none. I feel like I’m taking a whole bunch of meds everyday.REPORT ABUSEMay 20, 2011 at 10:51 am #97379
AnonymousInactiveMay 20, 2011 at 10:51 amPost count: 14413
I can’t seem to get enough medications! I feel like a total freak for “needing” so much. I currently take Cymbalta 60mg daily, Vyvanse 30mg twice daily, Deplin 15mg which by the way made a HUGE difference it my body accepting my medications and on the sly of my Dr I am still taking Methylin er 20mg 1-2 tablets as needed as well as Nuvigil 300mg 1-2 times a day. I like Vyvanse but the max dose is what? 60mg per day? it’s not enough, I need more like 120mg daily I have to take something in the morning or I am literally worthless but I’m finding I need more around 11 or 12 noon and if I take it that early in the day I won’t make it to 6pm:( On top of all these stimulants I’m also ingesting 3-4 cups of coffee a day! My Dr recently wanted to put me on Trazodone to help me sleep but I really don’t need help sleeping. I sleep all the time! Is this ADD/ADHD or Depression? Is there such thing as Severe ADHD/ADD??REPORT ABUSEMay 20, 2011 at 2:55 pm #97380
Patte RosebankParticipantMay 20, 2011 at 2:55 pmPost count: 1517
Tammy81, of course there is such a thing as Severe ADHD/ADD!
I understand your concern about dependence on meds, but if you found out you were diabetic (like me), and had to take meds for that condition for the rest of your life, would you feel like a total freak for needing them? Meds for mental conditions are no different.
However, you are on quite a cocktail there, and the fact that you are taking two additional meds that your doctor doesn’t know about, is definitely something to worry about. You should NEVER self-medicate like that. At the very least, those meds could interact negatively with the other ones you’re taking. This could be why you’re having those problems with sleepiness. Many drugs for mental conditions list drowsiness among their side effects. For example, I take a very small dose of Seroquel to help with my anxiety, but I have to take it at night, because it knocks me out.
I strongly recommend you have a very serious talk with your doctor about this. Bring all your meds with you (including the “secret” ones). Bring your drug journal (in which you note what you’re taking, how much, and how it affects you, on a daily basis). If you don’t have a drug journal, start one. It’s the only way you & your doctor can determine the effectiveness of your meds.
Clearly, your current treatment isn’t giving you the help you need. You and your doctor may need to change your dosages and/or meds, or add behavioural (psychology and/or ADD coaching) therapies. Or, you may need to get a different doctor, particularly if your current doctor is not a psychiatric specialist, but a regular family doctor.REPORT ABUSE